Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Will more Prozac help? Cam W.

Posted by Marie1 on October 4, 2001, at 6:59:23

In reply to Re: Will more Prozac help? rmshed, posted by Cam W. on October 4, 2001, at 2:13:44

Cam,
I was always successful with Prozac until I switched to Wellbutrin (for weight loss, on the advice of my GP). Ater maybe a month, I crashed horribly into a major depression. I started seeing a Pdoc who put me back on Prozac, up to 60 mgs, but there was barely any relief. Then he added Buspar to boost the action of the Prozac (not for GAD; I don't have that.) Buspar did the trick. Whenever I read about cases of Prozac poop-out I'm tempted to tell people to try adding Buspar before giving up. Actually, I wouldn't say Prozac quit working for me, it just couldn't get ahead of the depths of my depression that occurred when I stopped taking taking it. Does this make sense to you? I mean, is mine a different situation from the usual poop-out scenerio? To state it differently, if Prozac poops-out for someone (i.e., quits working), would it help to add a booster? Thanks for your opinion.

Marie

> Rmshed - Prozac does eventually plateau with respect to dosage increases. Above a certain dose, taking more does not result in any increased effect, but some side effects continue to get worse. Unfortunately, the dose at which this happens is not easy to predict in advance. The old YMMV (your mileage may vary) adage applies, as everyone is physiologically unique.
>
> The only way to find if an increase in dose will result in improved efficacy is to raise the dose for a month or so and see if there is an increased effect. Ask your doc if he/she thinks a dose increase is a viable option in your case.
>
> In some people, the SSRIs do "poop-out" and not work as well as they originally did. When this happens, raising the dose usually does not result in greater effect. Occasionally increasing after poop-out does result in increased effect, but so does decreasing the dose, in some instances). Again, the only way to find out is trial and error.
>
> I hope that this wishy-washy answer is of some help. - Cam


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Marie1 thread:80214
URL: http://www.dr-bob.org/babble/20010927/msgs/80240.html